What causes vomiting,diarrhea and cold sweats with rapid heart beats?
User rating for this question
My husband became very ill last night. He had vomiting, diarrhea, cold sweats, rapid heart beat, feeling of wanting to blackout. He had smoked marijuana for the first time after quitting for a month. He's also on citalopram hbr 10 mg. He says it happened once before a few years back but without the vomiting. He said he thought having something sweet would help but it didn't this time. He also blamed it on the chicken he ate from a restaurant but his symptoms happened a few min after he smoked and he had eaten the chicken earlier in the day and he was fine. Could it had been the marijuana?
Posted Sat, 22 Feb 2014 in General Health
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer: Serotonine syndrome Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. It is possible cause of the chicken as well. Gastroenteritis caused by the contaminated chicken can also lead to such kind of symptoms. Gastro enteritis generally occurs a few hours after consumption of the contaminated food. If a similar patient comes to my clinic my first suspicion would be serotonine syndrome. Already while taking citalopram the levels of serotonine in the body are high. Combined with it if he smokes marijuana then the serotonine levels will further increase to the toxic levels. Now the maximum amount of serotonin receptors are in the abdomen and hence the predominantly abdominal symptoms. Mostly it is self limiting. If there are no symptoms at present nothing much to worry. He should be more careful from the next time. No smoking marijuana while on psychiatric medicines. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
People also viewed
- Signs of pink skin tissue in my urine what is it
- Tics treatment in ayurveda
- Signs of tubes growing back after tubial ligation
- What does ayurveda says about twinrix
- Signs of toddler heat exhaustion
- What causes rapid heart beat besides exercising
- Profuse cold sweats with rapid heart beat
- What causes vomitingdiarrhea and cold sweats with rapid heart beats
- Sinking stools hiv
- What causes sudden rapid heart beat
- Venous leakage and ayurveda
- Colds or virus causing rapid heart beat
- Ayurveda treament for stammering
- Side effects of the trika drug
- Avoid too much rice how